MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-120/I20-40
Medical Device Problem Codes Material Puncture/Hole (1504); Improper or Incorrect Procedure or Method (2017); Deformation Due to Compressive Stress (2889); Material Integrity Problem (2978); Migration (4003)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 04/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft, a suprarenal stent graft extension, an infrarenal stent graft extension and a limb stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years post initial procedure, a type 3b endoleak with sac growth was reported.An intervention is being discussed.There have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, clinical was able to find substantial evidence to support the following reported event of a 3b endoleak with sac growth.The following additional events were also identified: right hypogastric artery coiling at the index procedure (off-label), right limb stent buckling occurred 1-month post index procedure, followed by a secondary endovascular procedure at 2 months post index, migration of the suprarenal stent of 19mm, migration of the infrarenal stent of 40mm at the reported event, type 1a endoleak at the reported event, and stent buckling of the bifurcated stent graft.The type 3b endoleak was likely related to the stent buckling.The stent buckling was likely related to remodeling and the migration of the suprarenal and infrarenal proximal extensions.The right limb stent buckling was likely related to the tortuous nature of the right iliac (anatomy related).The migration of the suprarenal stent and the type 1a endoleak was likely related to the off label neck (user related).No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx with duraply.Corrections: g1,2: contact office- name has been updated.H6: device code: remove code 2978.H6: result code: remove code 3221.H6: conclusion code: remove code 11.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft, a suprarenal stent graft extension, an infrarenal stent graft extension and a limb stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years post initial procedure, a type 3b endoleak with sac growth was reported.An intervention is being discussed.There have been no additional patient sequelae reported.Additional information: an intervention was being discussed however no further information was provided.During the investigation of this event, the following additional events were identified: right hypogastric artery coiling at the index procedure (off-label), right limb stent buckling occurred 1-month post index procedure, followed by a secondary endovascular procedure at 2 months post index, migration of the suprarenal stent of 19mm, migration of the infrarenal stent of 40mm at the reported event, type 1a endoleak at the reported event, and stent buckling of the bifurcated stent graft.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8648163
Report Number2031527-2019-00257
Device Sequence Number2017217
Product Code MIH
UDI-Device Identifier00818009011992
UDI-Public(01)00818009011992(17)171022
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/22/2017
Device Model NumberBA28-120/I20-40
Device Lot Number1283293-012
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/29/2019
Supplement Date Received by Manufacturer04/29/2019
Initial Report FDA Received Date05/28/2019
Supplement Report FDA Received Date04/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIMB STENT GRAFT, LOT 1252599028; VELA INFRARENAL, LOT 1178443012; VELA SUPRARENAL, LOT 1252467013
Outcome Attributed to Adverse Event Other;
Patient Age57 YR